Neurontin side effect question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4646
   Posted 11/23/2009 7:26 AM (GMT -7)   
Hi.  I'm a poster from other forums with multiple comorbidities.  Fibro on top of osteoarthritis, post-polio, and more.
 
I've been trying Neurontin (gabapentin) 100 mg at bedtime.  It was prescribed 3xday, but I have learned from experience to start slowly.  It's great for sleep, but I suspect it will make me sleepy the entire day if I take it in daytime. The problem is when I wake up in the morning my arthritis has been horrible!  I struggle to get out of bed shaking with pain.  Have you tried this one or Lyrica and had the same side effect?  I didn't take it last night and feel a little better this morning, will not take it tonight as well and see what happens.  I'm not gaining weight like I did on Lyrica.  The morning sleepiness effect from taking it at bedtime showed me it lasts 12 hours, so I tried taking it at 7:30 PM and getting up at 7:30AM.
 
I have been told not to take ANY antidepressants because they give me depression.  Benzos only work for a couple of days a week.  NSAIDS and Tylenol are useless.  I'm recently post-op and trying to build up my exercise tolerance again, so I really need temporary chemical help.  But other than the few pain meds I tolerate, it seems there's not much to do but suffer.
Alcie
 
 


Jhemi
Regular Member


Date Joined Jul 2009
Total Posts : 223
   Posted 11/23/2009 7:59 AM (GMT -7)   
I take 300 mg twice a day and take it during the day also...am going to get it upped to 600 twice a day though if I can. I had a hard time staying awake at first but soon my body got used to sleeping..<finally> and that went away. If the pain isn't going away for you after a good nights sleep you may want to ask to have your dosage upped.  The rheumatologist I saw told me that these meds break down easily and fast in the stomach and don't last like some meds do.

FunnyGurl
Regular Member


Date Joined Nov 2009
Total Posts : 173
   Posted 11/23/2009 10:35 AM (GMT -7)   

Hi Alice

It sound like a rough time for you right now and being post op must be hard.

You say you cannot take antidepressants because they make you depressed?  When was that?  There are many more types on the  market now that work a bit different. There are also supplements at health food stores.

Also no Benzos for sleep how about hallucinates like ambien or lunesta?  Or Melatonin/herbal rememdies? 

As for pain no nsaids or tylenol so that is a tough one.  Wow maybe morphine?  Or codeine?

It sounds like you need a f/u with your Doctor to address your rx needs.  You need some pain and sleep relief in order to fully recuperate.

Good luck to you

rhonda


Humour is always the Best Medicine!
 
Fibromyalgia, DDD, 2 herniated Lumbar discs, OsteoArthritis Lumbar, Migraine, Dysthmic Disorder, Anxiey, Panic Attacks, OsteoArthritis Knee, Carpal Tunnel both hands, Currently Double Depression


Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4646
   Posted 11/23/2009 12:59 PM (GMT -7)   
Thanks for the replies. I just had my semi-annual FUV with my rheumatologist. That's where I got the Rx for the neurontin. I think part of the problem is fibro-flare post-op. But it's been going on for 4 weeks. Ouch, ouch, ouch, ouch.

I get a good night's sleep on 100 mg neurontin, haven't been on it long enough to find out if it helps fibro pain. But it seems to dramatically worsen my arthritis pain! I'm hoping to hear that this side effect goes away with time.

There is quite a difference in these two conditions and what helps or hurts. Fibro seems to be mainly muscle pain and arthritis is spine, bones and joints.

Antidepressants, such as Elavil or any of the other SSRIs or SNRIs, give me suicidal thoughts, which scares me silly! Trazodone (Desyrel) gave me restless legs, Zoloft gave me a severe stomach ache, Zanaflex caused severe back and muxcle pain, Lexapro gave me electric shock feelings in my legs. So you see why I am careful about new meds.

Temazepam 15 mg lets me sleep for a couple of nights then stops working. Diazepam is good for muscle spasms, but only for about 4 hours and doesn't help me sleep.

I take tramadol 50 mg for fibro pain, Clinoril for inflammation (torn medial meniscus). These are only good for 4 hours. Post-op Nissen fundoplication I took Vicoden, but that stopped working and I can do without it. None of the pain relievers help with sleep.

I took Benadryl for sleep, but my rheumatologist doesn't want me to take that. OTC meds just don't work enough to bother with wrecking my liver at max doses.

Has anyone had this arthritis pain from Neurontin and had it go away?
Alcie
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 5:34 AM (GMT -7)
There are a total of 2,732,899 posts in 301,069 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, teacher2many.
206 Guest(s), 6 Registered Member(s) are currently online.  Details
schoolpsych, InquisitiveOne, Hungrydude, fibrocushie, Traveler, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer